Alert archive / North Carolina / Wind Advisories in 2023

Wind Advisory 6, NWS Newport/Morehead City, NC

May 25, 2023Carteret County, Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at May 25, 2023, 3:10 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at May 26, 2023, 8:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 25, 2023, 3:10 PM EDT (19:10 UTC)
In effect from
May 26, 2023, 8:00 AM EDT
Expired
May 27, 2023, 2:00 PM EDT
In force
30 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2023-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2023-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

594 
WWUS72 KMHX 251910
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
310 PM EDT Thu May 25 2023

NCZ196-203>205-260715-
/O.NEW.KMHX.WI.Y.0006.230526T1200Z-230527T1800Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Southern Shores, Ocracoke, Rodanthe, Avon, Buxton, 
Frisco, and Hatteras Village
310 PM EDT Thu May 25 2023

...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT
SATURDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Carteret County, and Northern Outer Banks, 
  Ocracoke Island and Hatteras Island.

* WHEN...From 8 AM Friday to 2 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
281 
WWUS72 KMHX 260708
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
308 AM EDT Fri May 26 2023

NCZ196-203>205-261915-
/O.CON.KMHX.WI.Y.0006.230526T1200Z-230527T1800Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Southern Shores, Ocracoke, Rodanthe, Avon, Buxton, 
Frisco, and Hatteras Village
308 AM EDT Fri May 26 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
EDT SATURDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...East Carteret County, and Northern Outer Banks, 
  Ocracoke Island and Hatteras Island.

* WHEN...From 8 AM this morning to 2 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
220 
WWUS72 KMHX 261949
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
349 PM EDT Fri May 26 2023

NCZ196-203>205-270800-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-230527T1800Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Southern Shores, Ocracoke, Rodanthe, Avon, Buxton, 
Frisco, and Hatteras Village
349 PM EDT Fri May 26 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...East Carteret County, and Northern Outer Banks, 
  Ocracoke Island and Hatteras Island.

* WHEN...Until 2 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
782 
WWUS72 KMHX 270732
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
332 AM EDT Sat May 27 2023

NCZ203-270845-
/O.CAN.KMHX.WI.Y.0006.000000T0000Z-230527T1800Z/
Northern Outer Banks-
Including the cities of Duck, Southern Shores, Kitty Hawk, 
Kill Devil Hills, Nags Head, and Manteo
332 AM EDT Sat May 27 2023

...WIND ADVISORY IS CANCELLED...

Gusts up to 35 to 40 mph are still possible through this afternoon.

$$

NCZ196-204-205-271800-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-230527T1800Z/
East Carteret-Ocracoke Island-Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
332 AM EDT Sat May 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...East Carteret County, and Ocracoke Island and Hatteras 
  Island.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at May 25, 1:54 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 25, 1:54 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
154 PM EDT Thu May 25 2023

.SYNOPSIS...
A dry cold front will track across ENC on today. A second high
pressure system then begins to build southwards from Canada late
this morning and move little through the weekend. At the same
time low pressure is forecast to develop offshore Friday and
will bring windy and unsettled weather to eastern NC as it
tracks onshore across the Carolinas this weekend and persists
across the area potentially into early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1330 Thursday...Broad Canadian high pressure remains in
control over much of the eastern CONUS, butting up against a
stalled frontal boundary sitting well offshore and extending
west across the northern Bahamas and the Florida Peninsula.
Along this boundary, low pressure is developing over the Bahamas
and will eventually bring impacts to the Carolinas in the
medium range period.

For today, however, another mainly dry, breezy, and cooler than
average day is expected. A dry cold front, currently working
through Sern-most zones of the FA, resulting in subtle backing
in winds to the northeast but a notable surge in winds
particularly right on the water. Pressure rises will continue
over our region in the afternoon, but as the offshore low begins
to deepen with support from a closed low over the southeastern
CONUS, the pressure gradient will tighten and breezy conditions
are expected once again. The Outer Banks will see the brunt of
the higher winds with gusts up to 40 mph possible especially
late this afternoon.

Robust dry sub-cloud layer below 10 kft means dry conditions
will prevail inland, but have been nudging PoPs up for coastal
zones to the Inner Banks where showers associated with a
prefrontal trough have been ongoing all day and are trying their
best to work onshore. Aloft, overcast conditions are expected
with plenty of mid- level and high- level decks. Lower clouds
remain along the Outer Banks this afternoon and will gradually
spread inland early this evening. Persistent NE flow points to a
stark temperature gradient with mid 70s south of Highway 70,
but mid to upper 60s along the Albemarle Sound.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As of 355 AM Thu... Winds will slowly increase tonight as the
low offshore continues to deepen and slowly lift north. Dry
conditions again remain except for perhaps the southern coast as
the frontal boundary offshore and associated precip gradually
migrate north. Some CAMs seemed a bit too fast bringing the
precip onshore tomorrow morning, and favored PoPs only in the
low-end chance range until daybreak Friday. Continued increase
in low-level clouds, and the aforementioned winds, point to lows
a few degrees warmer than this morning - in the mid to upper 50s
inland, around 60 along the coast.

Although wind gusts may not increase much, the continued fetch
from this afternoon means a likely rise in water levels across
the southwestern Pamlico Sound and inland waters. Additional
flooding, coupled with rough surf, will plague areas north of
Cape Lookout. See the TIDES/COASTAL FLOOD section for details.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 305 AM Thu...The long term period will start out windy
and wet with below normal temperatures. This will be primarily
the result of a cut off upper low and it's associated surface
low developing off the southeast coast then coming ashore
somewhere in the Carolinas over the holiday weekend. With a mid
level "Rex" block developing over the CONUS this weekend into
early next week, the unsettled pattern is likely to linger into
early next week before a return to more typical summer weather
occurs mid next week.

Friday through Tuesday...The aforementioned developing offshore
low will drift slowly north Fri and is forecast to move ashore
somewhere over the Carolinas Sat or Sat night. A warm front
will extend east from the low and move slowly north across
eastern NC Sat into Sunday. As this occurs, widespread
showers/possible thunderstorms will occur across eastern NC. The
showers should start along the immediate southern and central
coast Fri then spread slowly north across the remainder of the
area Fri night through Sat night. Significant rainfall is
expected with this system with 2-4" with locally heavier
amounts possible by Mon morning. Strong winds will also
accompany this system with gusts of 45-50 mph possible along the
immediate coast from late Fri into Sat. A Wind Advisory will
likely be needed for Eastern Carteret and Hatteras and Ocracoke
Islands. It is also work noting that the low currently appears
cold core/non-tropical, but will nonetheless continue to be
monitored closely by NHC and WPC. Fri and Sat look particularly
chilly with temps likely not rising much above 70 degrees
across much of the area.

With mid level blocking, upper troughing looks to persist into
the early part of next week, resulting in unsettled weather
continuing at least through Tuesday.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /Through 12z Friday/...
As of 1340 Thursday...Mostly VFR conditions persist under gusty
northeasterly flow, up to 25-30 kt at times. Along the coast,
particularly for EWN and OAJ less so, guidance suggests at least
scattered MVFR cigs could intrude early this evening and linger
through the night as deeper moisture spreads westward. Have
included brief MVFR CIG tempo group for PGV this afternoon and
then one for EWN tonight when confidence was highest, but still
not high enough to include a prevailing group. Trend is for
steadily worsening conditions for all sites into Friday as
offshore low gradually shifts towards the Carolinas and shower
activity begins pushing onshore in the afternoon.

LONG TERM /Friday through Monday/...
As of 305 AM Thursday...Late week and over the weekend
prevailing sub-VFR conditions are possible as an area of low
pressure with widespread precipitation and strong winds affects
the area. Breezy to windy conditions are expected Fri and Sat
due to the the tight gradient between high pressure to the north
and the developing low to the south. The low is forecast to
weaken but remain over the region into early next week
potentially producing occasional sub VFR conditions Sunday and
Mon.

&&

.MARINE...
SHORT TERM /through Thursday/...
As of 1315 Thursday...Have added Pamlico+Pungo Rivers to the
existing SCAs with winds overperforming across the board.
Despite having limited obs here, felt confident enough that
frequent 25kt gusts are common. The 1600 update will include
changes to existing hazards by either extending and/or upgrading
existing Gale Watches.

Previous Discussion...Despite northeasterly winds of 10-15 kt
over area waters, offshore seas have managed to build to 5-7
feet thanks to persistent fetch. Conditions are only expected to
deteriorate through the short term period and into Memorial Day
weekend. Dry cold front crossing Norfolk this hour will
gradually make its way across area waters this morning with high
pressure continuing to build in from the north. Combined with
deepening low pressure along a stalled frontal boundary well to
our south, a marked increase in winds is anticipated this
afternoon and staying through evening. Widespread SCA are
expected later this morning with gusts up to 30 kt, and likely
Gales south of Ocracoke Inlet closest to the offshore low. The
high will not budge much, and winds are only expected to remain
steady and then eventually increase by Friday morning as the
surface low lifts north and deepens. Thus, offshore conditions
are only expected to worsen through the period with seas
reaching 8-11 feet in Raleigh Bay and outer portions of Onslow
Bay, and 7-9 feet north of Cape Hatteras by Fri morning.

No changes were made to existing marine headlines in the short
term. Gale Warnings remain in place for the waters south of
Ocracoke Inlet, with Small Craft Advisories for all other
waters sans the Pamlico and Pungo Rivers.

LONG TERM /Friday through Monday/...
As of 305 AM Thursday...Hazardous marine conditions are
expected through the period the weekend with strong winds and
dangerous seas. Gale Watches and Warnings are in now in effect
for all waters except for the inland rivers. Conditions are
expected to continue to deteriorate Fri and Fri night as the
pressure gradient is forecast to remain tight between developing
low pressure offshore and strong ridging to the north. Gale
Force northeasterly winds initially over the southern waters
early Fri morning will then spread north across the central and
northern waters and sounds Fri afternoon and Fri night. Winds
are forecast to diminish below Gale Force Sat afternoon and
below 25 kt Sunday. Seas increase along with the winds, building
to 10+ ft Fri into Sat then subsiding below 6 ft Sunday
evening. Lighter flow around 10 kt is expected on Memorial Day.

&&

.TIDES/COASTAL FLOODING...
As of 305 AM Thu...Developing low pressure system late week and
this weekend will bring the potential for several coastal
threats with a prolonged period of strong NE winds. These
include: rough surf, minor coastal flooding (ocean and
soundside), localized ocean overwash north of Cape Lookout and
an elevated rip current risk for the beaches. Main coastal flood
concerns will be oceanside north of Cape Lookout, and soundside
areas adjacent to the southern Pamlico Sound, Neuse, Bay,
Pamlico and Pungo Rivers. Impacts could be felt as early as
tonight and should peak Fri night into Sat.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
MARINE...Small Craft Advisory until 11 AM EDT Friday for AMZ131-150-230-
     231.
     Gale Watch from Friday morning through Friday evening for
     AMZ131-150-230-231.
     Small Craft Advisory until 8 AM EDT Friday for AMZ135-152-154.
     Gale Watch from Friday morning through Saturday afternoon for
     AMZ135-152-154.
     Small Craft Advisory until 8 PM EDT Saturday for AMZ136-137.
     Gale Warning until 2 PM EDT Saturday for AMZ156-158.

&&

SYNOPSIS...MHX
NEAR TERM...MS/CEB
SHORT TERM...MS
LONG TERM...JME/CB
AVIATION...JME/MS/CEB
MARINE...JME/MS/CEB
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, May 25, 4:18 AM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
418 AM EDT Thu May 25 2023

NCZ205-260830-
Hatteras Island-
418 AM EDT Thu May 25 2023

...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE HATTERAS FROM 8
AM EDT THIS MORNING THROUGH THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT SOUTH OF CAPE HATTERAS FROM 8
AM EDT THIS MORNING THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

In addition this system will bring the potential for several coastal
threats including rough surf, localized ocean overwash, minor
coastal flooding and an elevated rip current risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-260830-
Northern Outer Banks-
418 AM EDT Thu May 25 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

In addition this system will bring the potential for several coastal
threats including rough surf, localized ocean overwash, minor
coastal flooding and an elevated rip current risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079-081-090>092-193-198-260830-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Mainland Hyde-
Duplin-Lenoir-Jones-Northern Craven-Inland Onslow-
418 AM EDT Thu May 25 2023

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-260830-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
418 AM EDT Thu May 25 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

In addition this system will bring the potential for several coastal
threats including rough surf, localized ocean overwash, minor
coastal flooding and an elevated rip current risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ080-094-194-260830-
Beaufort-Pamlico-Southern Craven-
418 AM EDT Thu May 25 2023

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A coastal low pressure system is forecast to impact Eastern North
Carolina over the weekend. Rainfall associated with this system will
first overspread the coast and OBX starting on Friday and then move
further inland on Saturday and Sunday. Latest forecast guidance
suggests widespread rainfall amounts around 1-3 inches with locally
higher amounts possible. This will bring a threat for localized
flooding, and excessive runoff across the area this weekend.

In addition this system will bring the potential for several coastal
threats including rough surf, localized ocean overwash, minor
coastal flooding and an elevated rip current risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:25 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow24 hr
May 25, 12:53 PM EDTSmall Craft AdvisoryMHX2 hr
May 25, 3:16 PM EDTCoastal Flood WarningMHXCraven, Pamlico45 hr
May 25, 3:16 PM EDTCoastal Flood AdvisoryMHXBeaufort, Carteret, Craven, Pamlico63 hr
May 25, 3:16 PM EDTHigh Surf AdvisoryMHXCarteret, Dare, Hyde, Onslow63 hr

Nearby

Wind Advisories in North Carolina, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.